MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) 7F ES STEER DS BI-DIRECTIONAL NAV CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER, INC. (JUAREZ) 7F ES STEER DS BI-DIRECTIONAL NAV CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Model Number D-1268-04-S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/08/2016
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: st.Jude medical sr0 8.5fr sheath, model and lot numbers unknown.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure with an ez steer navigational 4mm catheter where the catheter had exposed wiring near electrode #3.Per the electrophysiologist, there was a small interruption in the insulation near the third electrode, exposing some of the internal wiring.It is not known if the damage resulted in any lifted or sharp rings.No difficulty was reported regarding insertion or removal of the catheter from the patient.The catheter was replaced, and the case was continued without any report of patient consequence.Exposure to the internal components of the catheter presents a critical risk of thrombus to the patient.As a result, this event is mdr reportable.
 
Additional Manufacturer Narrative
On 1/4/2017, the bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).It was reported that a patient underwent an ablation procedure with an ez steer navigational 4 mm catheter where the catheter had exposed wiring near electrode #3.The returned device was visually inspected, and no exposed wire was found near the third electrode.This catheter is designed with an anchor window and t-bar located near electrode #3, both of which are covered by polyurethane.Per the reported event, the catheter outer diameters were measured and found within specification.During the manufacturing process, all catheters are inspected for visual damage before packaging.This catheter was manufactured according to the specifications and process instructions.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verified that the device was manufactured in accordance with documented specification and procedures.The customer complaint has been verified, but the catheter is within specifications.Based on available analysis finding results, the failure mode reported does not appear to be caused by any internal bwi processes.

Brand Name
7F ES STEER DS BI-DIRECTIONAL NAV CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6217112
Report Number9673241-2017-00001
Device Sequence Number13583406
Product Code LPB
UDI-Device Identifier10846835003031
UDI-Public(01)10846835003031(11)160415(17)190331(10)17452339M
Combination Product (Y/N)N
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model NumberD-1268-04-S
Device Catalogue NumberBN7TCFJ4L
Device Lot Number17452339M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2017
Was the Report Sent to FDA? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/08/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/02/2017
Supplement Report FDA Received Date01/04/2017
02/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1